Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

zomer

Members
  • Content count

    2
  • Joined

  • Last visited

Community Reputation

0 Neutral

About zomer

  • Rank
    Newbie
  1. Hello, my mother has Parkinsons and her current Sinemet dosing is 25/100 1 tab q4hrs alt 0.5 tab q4hr (basically taking a pill q2hrs) even in middle of night. She was weaned to this dose about 8 mths ago from 1 tab q2hrs. She was doing well on this dose. She also has a right sided DBS. She recently had surgery to have colon cancer removed, to do this they removed her ascending colon and attached her small intestine to the transverse colon. This was on Sept 1st. Starting last week she has become very confused, weak, and thinking dreams are real. No signs of tremors or shaking. She is also having bad orthostatic hypotension/dizzy/fall. I took her to ER and all tests negative (ct head/spine, UA, lactic acid, hgb 11.0 but up from 7.4 post surgery, echo, ekg, cmp, all neg or wnl). Could her Sinemet dosing be too low now that she is missing her ascending colon and absorption rate has changed? I tried to get her into her Neurologist but the wkend stopped that. Thank you Cindy
  2. Sinemet Dosing

    Hello, I had some questions regarding dosing of sinemet. I was reading through some of the posts already and does the side effects of too much and too little of the drug look the same? My mother has PD and was taking 50/200, Four times a day. About an hour before her next dose she would go into dyskonia type symptoms (very anxious, fidgity, but can't walk, severe pain (both in legs and twisting muscle spasms in back). She talked to her doctor who told her to increase to 5/day, this dosing causes her last dose of the night to be at 0000 and her next dose at 0600. It has helped a little through out the day but she is still waiting for her next dose (usually 30mins) because she feels the symptoms restarting. Mostly the anxiousness, a little pain, and less AROM (esp in legs). She is still waking around 0400 with worse symptoms. She started the dose increase 2 days ago. How long do we wait to see if this increase will work? I do not want to bother her doctor about a dose increase again if there is a build up period that has not passed yet. When would a COMT be considered to be added or is this class of drugs one to try to stay away from? No matter what should I be calling the doctor to ask for an extra dose to be taken to help with that 0400 time making it 6/day? One more question, does adding a pain pill ie ultram atc help? thank you
×